MAUDE Adverse Event Report: ADVANCED COOLING THERAPY INC. D/B/A ATTUNE MEDICAL ENSOETM; ESOPHAGEAL THERMAL REGULATION DEVICE

ADVANCED COOLING THERAPY INC. D/B/A ATTUNE MEDICAL ENSOETM; ESOPHAGEAL THERMAL REGULATION DEVICE
Model Number ECD02-A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Laceration(s) of Esophagus (2398)
Date of Event 10/05/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the provided information, the exact cause of the patient's bleeding cannot be conclusively determined.Potential factors that could have contributed to or caused this patient's bleeding include: (1) oropharyngeal trauma from a difficult intubation, (2) pre-existing esophagitis, or (3) the use of procedural anticoagulation.Furthermore, the ensoetm could have caused or contributed to the patient's bleeding by abrading esophageal mucosa that had been compromised by pre-existing esophagitis.
 
Event or Problem Description
The patient underwent a radiofrequency cardiac ablation procedure to treat their atrial fibrillation on (b)(6) 2023.The patient was placed under general anesthesia and was intubated with a standard endotracheal tube.Intubation was performed by a trainee who experienced difficulty completing the intubation and required multiple attempts to place the endotracheal tube.The ensoetm was successfully placed into the esophagus without difficulty, and the procedure was completed without incident.Upon withdrawal of the ensoetm after the end of the procedure, a small amount of blood was discovered in the oropharynx.The source of the blood was unclear, but it was initially presumed to be from oropharyngeal trauma from the difficult intubation.As a result, the clinical team elected to keep the patient endotracheally intubated while further evaluation was undertaken in the intensive care unit (icu).In the icu over the following day, the patient had a ct scan of the chest, showing a diffusely thickened esophagus suggestive of esophagitis.An endoscopy showed evidence of oropharyngeal trauma, but without a clear source of any bleeding and no esophageal perforation.In the distal esophagus a small tear was discovered that was not bleeding, but it was suspected this tear could have been the source of blood seen previously in the oropharynx.No treatment was required, and no further evidence of bleeding was discovered.The patient was successfully extubated, fully recovered, and discharged the next day with anticoagulation restarted.

Brand Name
ENSOETM
Common Device Name
ESOPHAGEAL THERMAL REGULATION DEVICE
Manufacturer (Section D)
ADVANCED COOLING THERAPY INC. D/B/A ATTUNE MEDICAL
180 n. wabash ave. #601
chicago IL 60601
Manufacturer (Section G)
ADVANCED COOLING THERAPY INC. D/B/A ATTUNE MEDICAL
180 n. wabash ave. #601
chicago IL 60601
Manufacturer Contact
erik kulstad
180 n. wabash ave. #601
chicago, IL 60601
MDR Report Key18093050
Report Number3010412492-2023-00005
Device Sequence Number6753938
Product Code PLA
UDI-Device Identifier00857915006180
UDI-Public(01)00857915006180(17)260220(10)199115223
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K172493
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 11/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/20/2026
Device Model NumberECD02-A
Device Lot Number199115223
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/10/2023
Initial Report FDA Received Date11/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CINCINNATI SUB-ZERO/GENTHERM BLANKETROL III.
Outcome Attributed to Adverse Event Hospitalization;
Patient Age66 YR
Patient SexMale
Patient Weight95 KG